Alert archive / Pennsylvania / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 10, 2009, 9:23 PM EDT for Franklin County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 9:23 PM EDT (01:23 UTC)
- Expired
- Jun 11, 2009, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, PA
The radar
The Sterling radar (KLWX), 95 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 10:13 PM EDT | FLASH FLOOD | 4 Nw Mont Alto, PA | 3 ROADS CLOSED AND 1 VEHICLE STRANDED IN GUILFORD TWP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 110123 FFWCTP PAC055-110415- /O.NEW.KCTP.FF.W.0010.090611T0123Z-090611T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 923 PM EDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL FRANKLIN COUNTY... * UNTIL 1215 AM EDT... * AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FALLING FROM A THUNDERSTORM OVER EAST CENTRAL FRANKLIN COUNTY. RAINFALL MAVE HAVE ALREADY TOPPED TWO INCHES OVER PLACES NEAR MARION AND MONT ALTO. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMBERSBURG...FAYETTEVILLE...GREENCASTLE...MARION...MONT ALTO AND WAYNESBORO. ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DONT DROWN PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. && LAT...LON 3974 7773 3991 7774 3999 7748 3975 7747 $$ FORECASTER: DANGELO
2 follow-up statements
000 WGUS71 KCTP 110217 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1017 PM EDT WED JUN 10 2009 PAC055-110415- /O.CON.KCTP.FF.W.0010.000000T0000Z-090611T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN PA- 1017 PM EDT WED JUN 10 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR EAST CENTRAL FRANKLIN COUNTY... AT 1014 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER EAST CENTRAL FRANKLIN COUNTY. SEVERAL ROADS WERE CLOSED OVER THE EASTERN AND SOUTHERN SECTIONS OF THE COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMBERSBURG...FAYETTEVILLE...GREENCASTLE...MARION...MONT ALTO AND WAYNESBORO. THE RAIN HAS TAPERED OFF QUITE A BIT...BUT LIGHT RAINFALL AMOUNTS OF GENERALLY LESS THAN A QUARTER OF AN INCH ARE POSSIBLE IN THE WARNED AREA THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. HEED ALL POSTED ROAD CLOSURES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3974 7773 3991 7774 3999 7748 3975 7747 $$ FORECASTER: DANGELO
000 WGUS71 KCTP 110414 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1214 AM EDT THU JUN 11 2009 PAC055-110424- /O.EXP.KCTP.FF.W.0010.000000T0000Z-090611T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN PA- 1214 AM EDT THU JUN 11 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM EDT FOR EAST CENTRAL FRANKLIN COUNTY... THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND NO LONGER POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMBERSBURG...GREENCASTLE AND WAYNESBORO. LAT...LON 3974 7773 3991 7774 3999 7748 3975 7747 $$ FORECASTER: LA CORTE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:55 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 10, 8:55 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 855 PM EDT WED JUN 10 2009 .SYNOPSIS... A FRONTAL SYSTEM WILL REMAIN NEARLY STATIONARY OVER THE REGION PROVIDING THE FOCUS FOR UNSETTLED WEATHER THROUGH THE END OF THE WEEK. DRIER AIR WILL MOVE IN FOR THE WEEKEND BEFORE HUMIDITY AND MORE SCATTERED SHOWERS AND THUNDERSTORMS RETURN FOR NEXT WEEK. && .NEAR TERM /UNTIL 8 AM THURSDAY MORNING/... LATEST MESO ANAL SHOWS A WEAK LOW CENTERED INVOF POTTER/TIOGA COS...WITH A LEE SFC TROUGH AXIS EXTENDING SSWWD THROUGH THE SUSQ VLY BACK INTO THE SCENT MTNS. ISOLD/SCT CONVECTION CONTINUES TO DEVELOP OVER THIS AREA IN A RATHER MOIST AND STILL MARGINALLY UNSTABLE ENVIRONMENT. SHEAR SEEMS MODEST AT BEST AS STORMS ARE HAVING DIFFICULTY SUSTAINING UPDRAFTS...WITH THE STRONGEST HIGH REFLECTIVITY CORES ALOFT ONLY REACHING THE FREEZING LVL. THE MEDIUM CAPE/RELATIVELY LOW SHEAR ENVIRONMENT SUGGESTS LCLY HEAVY DOWNPOURS /GIVEN HI PWS/ WITH A VERY LOW WIND/HAIL THREAT THROUGH 03Z AS STORMS PROPAGATE SLOWLY TO THE EAST. IR SATL IMAGERY SHOWS THE COLDEST CLOUD TOPS STREAMING EWD INTO XTRME ERN PENN/NJ...AS UPPER LEVEL SUPPORT CONTINUES TO PUSH EWD TWD THE MID ATLC COAST. LOOK FOR AREAS OF FOG TO DEVELOP AFTER MIDNIGHT WITH SOME BREAKS IN THE CLOUDS EVIDENT UPSTREAM. && .SHORT TERM /THURSDAY/... WARM FRONT LIFTING ACROSS THE AREA THU WILL KEEP THE UNSETTLED CONDITIONS GOING INTO AT LEAST EARLY FRIDAY. OPERATIONAL MODELS AND ENSEMBLES AGREE IN KEEPING A VERY HUMID AIRMASS IN PLACE WITH PWATS RUNNING BETWEEN ABOUT 1.25-1.75...OR ANYWHERE FROM 1-3 STD DEV ABOVE NORMAL. SHORT TERM ATTENTION WILL NEED TO CENTER ON WHERE THE BOUNDARY SETS UP...POSSIBLY PROVIDING THE FOCUS FOR LOCALLY HEAVY DOWNPOURS. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... GEFS SHOWS A PRETTY HIGH PROBABILITY OF AT LEAST AN INCH OF RAIN THROUGH 12Z FRIDAY CENTERED OVER MUCH OF EASTERN PA WHILE THE NEW SREF SHOWS A SMALLER PROBABILITY IN ABOUT THE SAME TIME FRAME CENTERED OVER CENTRAL PA. WITH CONVECTION LIKELY DRIVING THE CIRCUMSTANCES...ITS IMPOSSIBLE AT THIS RANGE TO ACCURATELY ZERO IN ON WHERE THE BIGGEST THREAT WILL BE BUT WITH SUCH A SOUPY AIRMASS UPSTREAM POISED TO SET UP SHOP OVER THE AREA...THE POTENTIAL FOR FLOODING RAINS CANNOT BE DISCOUNTED. SURFACE HIGH PRESSURE BUILDS IN FOR SAT AND SUN WITH DRIER AIR AND TEMPS THAT SHOULD RUN VERY NEAR SEASONAL NORMALS. UPPER FLOW BEGINS TO AMPLIFY AGAIN BY EARLY NEXT WEEK AS A TROF GETS ESTABLISHED OVER THE NERN US. THIS WILL MAKE US VULNERABLE TO SOME SHOWERS TO BEGIN THE NEW WEEK. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... AREA OF CLOUDS AND SHOWERS ARE MOVING TOWARD THE AREA FROM OHIO IN ASSOCIATION WITH A WAVE RIDING ALONG THE STALLED FRONTAL BOUNDARY. CURRENT CONDITIONS ARE VFR AT ALL SITES WITH SOME HAZE. AS THE WAVE MOVES ACROSS THE STATE TONIGHT...RAIN AND A FEW THUNDERSTORMS WILL DEVELOP FROM SOUTHWEST TO NORTHEAST. EXPECT CONDITIONS TO FALL TO MVFR THEN IFR AFTER 11/06Z. THIS WILL CONTINUE THROUGH THE REMAINDER OF THE FORECAST PERIOD SO DID NOT TRY TO GET TO CUTE TOWARD THE TAIL END OF THE FORECAST. MAINLY MVFR CONDITIONS FOR THIS EVENT. OUTLOOK... THUR-FRI...MVFR OCNL IFR. PERIODS OF SHRA/TSRA. SAT-SUN...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...STEINBUGL SHORT TERM...GARTNER/RXR LONG TERM...RXR AVIATION...TYBURSKI
Hazardous weather outlook, Jun 10, 5:43 AM EDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 543 AM EDT WED JUN 10 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-110945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 543 AM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 10, 7:06 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 3 SE YORK 39.93N 76.69W
06/10/2009 YORK PA TRAINED SPOTTER
TREES DOWN NEAR MILE MARKER 217 ON I-83
0333 PM HAIL 3 SE YORK 39.93N 76.69W
06/10/2009 E0.88 INCH YORK PA TRAINED SPOTTER
0350 PM HAIL WINDSOR 39.92N 76.58W
06/10/2009 E0.88 INCH YORK PA BROADCAST MEDIA
NICKEL SIZE HAIL SHREDDED BRANCHES OFF TREES.
0400 PM HAIL SPRY 39.91N 76.69W
06/10/2009 E0.75 INCH YORK PA COUNTY OFFICIAL
911 CENTER REPORTED PENNY SIZE HAIL.
0425 PM TSTM WND DMG SEVEN VALLEYS 39.85N 76.77W
06/10/2009 YORK PA PUBLIC
911 CENTER RELAYED REPORT OF TREES DOWN ALONG SEVEN
VALLEYS ROAD.
0435 PM FLASH FLOOD S SPRING GROVE 39.88N 76.86W
06/10/2009 YORK PA COUNTY OFFICIAL
911 CENTER REPORTED 2 ACTIVE WATER RESCUES IN PROGRESS.
0510 PM HAIL MOUNT UNION 40.38N 77.88W
06/10/2009 E0.75 INCH HUNTINGDON PA TRAINED SPOTTER
0525 PM TSTM WND DMG GLEN ROCK 39.79N 76.73W
06/10/2009 YORK PA PUBLIC
911 CENTER RELAYED REPORT OF TREES DOWN.
0600 PM HAIL RICHLAND 40.36N 76.26W
06/10/2009 E0.88 INCH LEBANON PA PUBLIC
0606 PM HAIL 1 E MYERSTOWN 40.37N 76.29W
06/10/2009 E1.00 INCH LEBANON PA TRAINED SPOTTER
&&
MACHSpecial weather statement, Jun 10, 7:25 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
725 PM EDT WED JUN 10 2009
PAZ066-110000-
LANCASTER PA-
725 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LANCASTER COUNTY...
AT 724 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
ADAMSTOWN...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR ADAMSTOWN AROUND 730 PM AND CHURCHTOWN AROUND
800 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 283
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222 FROM THE
PENNSYLVANIA TURNPIKE TO THE BERKS COUNTY LINE...ROUTE 322 NEAR THE
CHESTER COUNTY LINE.
LAT...LON 4013 7590 4011 7593 4006 7594 4026 7615
4030 7612 4015 7589 4014 7589
EXPERIMENTAL
FORECASTER: DANGELOSpecial weather statement, Jun 10, 7:42 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 742 PM EDT WED JUN 10 2009 PAZ064-110045- ADAMS PA- 742 PM EDT WED JUN 10 2009 ...STRONG THUNDERSTORMS WILL AFFECT ADAMS COUNTY... AT 739 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED JUST WEST OF GETTYSBURG...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE. HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL AFFECT FAIRFIELD AROUND 745 PM...GETTYSBURG AROUND 750 PM...CARROLL VALLEY AROUND 800 PM...BONNEAUVILLE AROUND 840 PM AND GERMANTOWN AROUND 845 PM. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30... STATE ROAD 97. LAT...LON 3997 7726 3980 7699 3972 7700 3972 7747 EXPERIMENTAL FORECASTER: DANGELO
Special weather statement, Jun 10, 8:06 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 PM EDT WED JUN 10 2009
PAZ035-036-110100-
FRANKLIN PA-FULTON PA-
806 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN AND EAST
CENTRAL FULTON COUNTIES THROUGH 9 PM EDT...
AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF GREENCASTLE...MOVING EAST NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT OCCASIONAL...CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR FORT LOUDON AROUND 815 PM...ST. THOMAS AROUND
845 PM AND CHAMBERSBURG AROUND 900 PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 7 AND 18.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 4009 7761 3982 7756 3979 7797 3984 7807
3992 7808
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Jun 10, 8:55 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
855 PM EDT WED JUN 10 2009
PAZ046-049-052-110200-
NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-UNION PA-
855 PM EDT WED JUN 10 2009
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN UNION...NORTHWESTERN
NORTHUMBERLAND AND SOUTH CENTRAL LYCOMING COUNTIES...
AT 851 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
SALLADASBURG TO MCCALL DAM STATE PARK...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR WILLIAMSPORT AROUND 920 PM...COGAN STATION
AROUND 930 PM AND LOYALSOCKVILLE AROUND 1000 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA
INTERSTATES...I-80 BETWEEN MILE MARKERS 199 AND 203...AND I-180
BETWEEN MILE MARKERS 5 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...AND
ROUTE 220.
LAT...LON 4113 7674 4112 7675 4104 7714 4107 7714
4109 7719 4123 7723 4136 7695 4136 7689
EXPERIMENTAL
FORECASTER: DANGELOSpecial weather statement, Jun 10, 9:08 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
908 PM EDT WED JUN 10 2009
PAZ036-110130-
FRANKLIN PA-
908 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN COUNTY...
AT 906 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENCASTLE...
MOVING SLOWLY SOUTHWEST AT 5 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY PRODUCE
LOCALIZED MINOR FLOODING OF ROADS AND POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR GREENCASTLE AROUND 930 PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 18.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.
LAT...LON 3986 7790 3996 7760 3981 7748 3971 7766
3972 7780
EXPERIMENTAL
FORECASTER: STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:06 PM EDT | Special Weather Statement | CTP | Franklin | 54 min |
| Jun 10, 8:14 PM EDT | Areal Flood Advisory | CTP | Cumberland, Perry | 2 hr |
| Jun 10, 8:55 PM EDT | Special Weather Statement | CTP | Lycoming | 65 min |
| Jun 10, 9:06 PM EDT | Areal Flood Advisory | CTP | Franklin | 114 min |
| Jun 10, 9:08 PM EDT | Special Weather Statement | CTP | Franklin | 22 min |
| Jun 10, 9:40 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon, York | 3 hr |
| Jun 10, 9:55 PM EDT | Flash Flood Warning | CTP | Dauphin, Lancaster, Lebanon | 4 hr |
| Jun 10, 10:57 PM EDT | Areal Flood Advisory | CTP | Lebanon, Schuylkill | 2 hr |
| Jun 11, 4:04 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Centre, Clinton and 21 more | 23 hr |
| Jun 11, 5:00 PM EDT | Special Weather Statement | CTP | Juniata | 60 min |
| Jun 11, 5:38 PM EDT | Areal Flood Advisory | CTP | Elk, McKean, Warren | 112 min |
| Jun 11, 6:16 PM EDT | Special Weather Statement | CTP | Bedford | 29 min |
| Jun 11, 7:08 PM EDT | Special Weather Statement | CTP | Huntingdon | 67 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.